Select Page

Loading Events

« All Events

  • This event has passed.

VIC Soil Field Day

April 19 @ 8:30 am - 5:00 pm

$40 – $50

This event has been postponed until further notice

 

Sunday 19 April 2020 – AM: Boort Resource & Information Centre (BRIC)  / PM: Salute Oliva, 5 Templeton Dr, Boort.

Field Day Hosts – Peter and Marlies Eicher, Salute Oliva.

 

 


PROGRAM

Peter and Marlies Eicher of Saluté Oliva will host the first of a series of six ground-breaking field days to be held across Australia.

The event will commence with AV presentations at the Boort Regional Information Centre (BRIC) then move to Saluté Oliva for lunch and afternoon sessions in the field.

8.30 am Registration at Boort Resource & Information Centre (BRIC), refreshments on arrival. Note: BRIC is located just a short walk from the caravan park.

AM: Presentations – The science and economics at BRIC

  • 9.00 AM Session 1 (45 min): Introductions / “Setting the scene & defining the problem” – Greg Seymour (AOA CEO)/ “Lifting grove productivity and OliveCare®grove best practice checklists” – Peter McFarlane  (OliveCare® Administrator)
  • 9.45 AM Session 2 (75 Min): “Understanding the role of soil carbon, soil water and soil biology” with John Barton (Charton & Bang, Research & Development)
    • What is soil carbon and where does it come from
    • Soil carbon and soil water
    • Collecting more water
    • Holding more water
    • Giving more water
    • Reducing losses
    • Economic benefits
    • The importance of building soil and tree health for IPDM
    • Composting training course and consultancy services
  • 11.00 AM Break for refreshments: (15 Minutes)
  • 11.15 PM Session 3 (75 Min): “Application of remote sensing to grove operations including monitoring tree health” with Remote Sensing Project Team representatives including:
    • Alex Schultz: An update of the irrigation trial, sensors and results thus far
    • Angelica Suarez Cadavid: The imagery work (tree health, water stress, relationships to productivity)
    • Craig Shephard: National mapping

PM: In the field at Salute Oliva

  • 12.30 PM:  A short walk from BRIC to Saluté Oliva for lunch and afternoon sessions in the field. 2 min (900.0 m) via Godfrey St/C267 and Templeton Dr.

    Note: No private vehicle access permitted without prior arrangement

 

 

 

 

  • 1.000 PM Session 4 (60 Min): With service providers: Mini-presentations / demonstrations / useful take home lessons on monitoring / measurement / testing – including:
    • Soil testing – chemistry and physical properties
    • Leaf analysis and tree nutrition
      • Measuring microbial activity in soil
      • Soil moisture monitoring – Swan Systems
      • Irrigation Management – Swan Systems
      • On-farm weather stations
      • Tree health – monitoring soil-born pathogens & other fungal diseases and pests of olives
  • 2.00 PM Session 5 (75 Min): Grove innovations and issues: “Olive grove redevelopment and management to improve soil and tree health and grove productivity” with Peter & Marlies Eicher:
    • Understanding soil profiles – inspection of a soil profile trench
    • Soil testing and monitoring progress in the grove – pH / organic carbon / nutrient levels and developing a tree nutrition program
    • Soil moisture management including use of weather station and irrigation strategies
    • Regenerative farming and organic pest / disease and weed control
    • Tree canopy rejuvenation, tree training and maintenance pruning
    • Use of compost, mulch and ‘microbial tea’ fertigation to increase soil carbon for soil moisture retention and improve tree health
    • Lessons learned making organic certified compost
    • Sourcing local organic certified compost / ingredients / accessing expertise & training
  • 3.15 PM Break for refreshments: (15 Minutes) – at Saluté Oliva processing shed
  • 3.30 PM Session 6 (75 Min): Composting – making and using with John Barton (Charton & Bang, Research & Development)
  • 4.45 PM Field day feedback and evaluation (15 Min) – at Saluté Oliva processing shed with Greg Seymour
  • 5.00 PM Field day concludes followed by refreshments until 6.00 pm – at Saluté Oliva processing shed with Greg Seymour

Registrations close 12 April 2020


 

 

This project has been funded by Hort Innovation, using the Hort Innovation olive research and development levy, co-investment from the Australian Olive Association and contributions from the Australian Government.

Details

Date:
April 19
Time:
8:30 am - 5:00 pm
Cost:
$40 – $50
Event Categories:
,

Organiser

Australian Olive Association

Venue

Boort Resource & Information Centre
119-121 Godfrey St
Boort, Victoria 3537 Australia
+ Google Map

Tickets

Tickets are not available as this event has passed.